Debris Flow, Western Interior
- When
- August 30, 5:40 PM AST
- Where
- Western Interior forecast zone
- Reported by
- EMERGENCY MANAGER
Landslide was reported along road 123 in Sector Salto Arriba of Utuado.
1 debris flow, 1 heavy rain, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 30, 3:48 PM AST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 348 PM AST WED AUG 30 2006 .DISCUSSION...LATE THIS MORNING A LINE OF SHOWERS THAT DEVELOPED OVER EL YUNQUE PRODUCE RAIN SHOWERS OVER THE MUNICIPALITIES OF RIO GRANDE...CANOVANAS AND RIO GRANDE. SOME OF THESE SHOWERS MADE IT TO THE SAN JUAN METRO AREA. AT AROUND 230 PM SCATTERED TO NUMEROUS SHOWERS STARTED TO DEVELOP OVER THE WEST AND INTERIOR SECTIONS OF PUERTO RICO. THESE SHOWERS AND THUNDERSTORMS WILL BE DISSIPATING AT AROUND SUNSET. TONIGHT...A MID LEVEL LOW NOW LOCATED ABOUT 200 MILES NORTHEAST OF PUERTO RICO WILL DIG SOUTH SOUTHWEST TONIGHT THEREFORE WE SHOULD EXPECT AN INCREASE ON SHOWERS COVERAGE OVER THE ATLANTIC WATERS OVERNIGHT. ON THURSDAY...INCREASING MOISTURE AND A UNSTABLE ENVIRONMENT ASSOCIATED TO THIS LOW WILL COMBINE WITH LOCAL EFFECTS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE INTERIOR AND NORTHERN HALF OF PUERTO RICO. WINDS WILL REMAIN LIGHT THEREFORE RAINFALL ACCUMULATIONS WILL BE SIGNIFICANT ON THURSDAY AFTERNOON. && .SYNOPSIS...SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND INTO THE NORTHEAST CARIBBEAN THROUGH FRIDAY...MAINTAINING A LIGHT TO MODERATE TRADE WIND FLOW ACROSS THE REGIONAL AREA. A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL AREA SATURDAY THROUGH SUNDAY. MID LEVEL LOW NOW LOCATED && .MARINE...SEAS WILL REMAIN BETWEEN 2 TO 4 FEET ACROSS ALL LOCAL WATERS WITH THE EXCEPTION NEAR SHORE WATERS WEST OF PUERTO RICO. AN INCREASE ON SHOWERS WILL OCCUR LATER TONIGHT OVER THE ATLANTIC OFFSHORE WATERS AS THE MID LEVEL LOW MOVE CLOSER TO OUR LOCAL FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 88 79 88 / 30 50 20 20 STT 77 88 77 88 / 20 50 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED AUG 30 2006 PRZ001>013-AMZ710>750-311000- 630 AM AST WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND WILL BE MORE NUMEROUS ACROSS THE NORTH CENTRAL ...NORTHWEST AND THE INTERIOR. UNDER LIGHT SOUTHEAST WINDS LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON...LEADING TO URBAN AND SMALL STREAM FLOODING. TONIGHT SOME LINGERING SHOWERS ARE EXPECTED BUT NO HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY...AN UPPER TROUGH OVER DOMINICAN REPUBLIC WILL GENERATE AFTERNOON SHOWERS AND THUNDERSTORMS OVER PUERTO RICO. SATURDAY NIGHT THROUGH SUNDAY A TROPICAL WAVE PRESENTLY LOCATED OVER THE TROPICAL ATLANTIC NEAR 44 WEST SHOULD CROSS LOCAL AREA. MONDAY NIGHT THROUGH TUESDAY...ANOTHER TROPICAL WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. VIZ001-002-AMZ710>730-311000- 630 AM AST WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... ISOLATED SHOWERS ARE EXPECTED TODAY AND TONIGHT BUT NO HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY...AN UPPER TROUGH OVER DOMINICAN REPUBLIC WILL GENERATE A FEW SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE ISLANDS. SATURDAY NIGHT THROUGH SUNDAY A TROPICAL WAVE PRESENTLY LOCATED OVER THE TROPICAL ATLANTIC NEAR 44 WEST SHOULD CROSS LOCAL AREA. MONDAY NIGHT THROUGH TUESDAY...ANOTHER TROPICAL WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 debris flow, 1 heavy rain. Local standard time, as filed.
Landslide was reported along road 123 in Sector Salto Arriba of Utuado.
Small stream at Barrio Guarico was out of its banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529222, 5529223.